Thunderstorm Wind, Logan
- When
- July 26, 1:50 PM CST
- Where
- Logan County, 3.55 mi NE of Lovell
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.100, -97.600
Remnant outflow and a mesoscale convective vortex helped to initiate convection across central and northern Oklahoma during the afternoon of the 26th, with isolated severe wind gusts reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Remnant outflow and a mesoscale convective vortex helped to initiate convection across central and northern Oklahoma during the afternoon of the 26th, with isolated severe wind gusts reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 26, 12:14 PM CST, 1 hour 36 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
114 PM CDT Mon Jul 26 2021
...New SHORT TERM, AVIATION...
.SHORT TERM...
(This evening through Tuesday)
Issued at 107 PM CDT Mon Jul 26 2021
The heat advisory continues through 7 PM today over the eastern
half of Oklahoma. The small chance for showers today decrease ever
so slightly tomorrow as no complex is expected to generate outflow
boundaries and no other significant boundaries are evident. The
upper ridge will build slightly through tomorrow afternoon with
less cloud cover tomorrow morning than this morning. Nearly the
same heat and humidity is expected. Heat advisory will probably be
needed again in southeastern Oklahoma and possible farther north
Tuesday afternoon.
&&
.LONG TERM...
(Tuesday through Sunday)
Issued at 335 AM CDT Mon Jul 26 2021
PoPs on Tuesday are very difficult to determine for the time
being and will likely depend on a lot of what happens thru
tonight. For now, have kept SChcs for east central and SE OK where
residual boundary is likely but would not be surprised if at
least SChcs need to be added to the southern and western half of
the FA. Temps will continue to climb Tue under the upper ridge so
would suspect another heat advisory possibly along and east of
I-35 at least.
PoPs SHOULD remain south of the Red River Wed near SE OK but again
wouldn't be surprised if some SChcs need to be shifted a bit to
the north based on previous days trends. It will remain hot and
humid as heights increase further Wed under the ridge. This trend
will continue well into the weekend, with triple digit heat area
wide. Expect additional heat advisories. SChc PoPs will return to
the northern half of the CWA sometime by the end of the weekend
into early next week along a frontal boundary.
&&
.AVIATION...
(18Z TAFS)
Issued at 107 PM CDT Mon Jul 26 2021
VFR conditions and light southeast winds are expected through
midday Tuesday. Isolated showers and thunderstorms are possible
over much of Oklahoma into tonight.
&&
.UPPER AIR...
Issued at 335 AM CDT Mon Jul 26 2021
An Upper Air flight is planned for Monday, Jul 27 at 12Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 74 94 75 95 / 20 10 0 0
Hobart OK 74 96 73 97 / 20 10 0 0
Wichita Falls TX 75 99 75 98 / 20 10 10 10
Gage OK 71 95 72 97 / 30 10 0 0
Ponca City OK 73 95 73 97 / 20 10 0 0
Durant OK 76 97 75 97 / 20 20 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT this evening for OKZ007-008-012-013-
019-020-025-026-028>032-039>043-045>048-050>052.
TX...None.
&&
SHORT TERM...09
LONG TERM....03
AVIATION...09Hazardous Weather Outlook National Weather Service Norman OK 1157 AM CDT Mon Jul 26 2021 OKZ004>048-050>052-TXZ083>090-271700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1157 AM CDT Mon Jul 26 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Scattered thunderstorms will remain possible across the region through tonight. Wind gusts to around 50 mph and heavy rain that could lead to localized flooding are the main concerns. .Heat... Hot and humid conditions will result in triple digit heat index values across much of the region this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Low thunderstorm chances will remain possible across portions of Oklahoma and western north Texas Tuesday. Localized heavy rainfall and strong wind gusts will be the main threats. .Heat... Hot and humid conditions will likely lead to triple digit heat index values across much of the region this week into the weekend. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 158 PM CDT Mon Jul 26 2021 OKZ012-013-018-019-261930- Garfield OK-Kingfisher OK-Logan OK-Noble OK- 158 PM CDT Mon Jul 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR eastern Garfield...northeastern Kingfisher...northwestern Logan and west central Noble Counties Until 230 PM CDT... AT 157 PM CDT, strong thunderstorms were along a line extending from 3 miles northeast of Fairmont to 3 miles east of Hennessey, moving southeast at 10 MPH. HAZARDS INCLUDE... Wind gusts to 40 MPH... Heavy rain can lead to reduced visibility... Locations impacted include... Hennessey, Garber, Covington, Marshall, Breckenridge, Fairmont, Douglas and Hayward. LAT...LON 3641 9737 3595 9781 3609 9792 3650 9771 TIME...MOT...LOC 1857Z 298DEG 9KT 3640 9766 3610 9783 WR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 207 PM CDT Mon Jul 26 2021 OKZ007-008-261930- Kay OK-Grant OK- 207 PM CDT Mon Jul 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kay and northeastern Grant Counties Until 230 PM CDT... AT 203 PM CDT, a strong thunderstorm was located 7 miles southwest of South Haven. This storm was nearly stationary. HAZARDS INCLUDE... Wind gusts to 40 MPH... This storm will remain over mainly rural areas of northwestern Kay and northeastern Grant Counties. LAT...LON 3700 9741 3688 9742 3688 9758 3700 9759 TIME...MOT...LOC 1903Z 176DEG 1KT 3697 9748 WR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
239 PM CDT Mon Jul 26 2021
OKZ024-025-262000-
Oklahoma OK-Canadian OK-
239 PM CDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Oklahoma and
southeastern Canadian Counties Until 300 PM CDT...
AT 238 PM CDT, a strong thunderstorm was located over southwestern
Oklahoma City, moving south at 5 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Western Oklahoma City, Yukon, Bethany, Mustang, Warr Acres, The
Village, Nichols Hills, Woodlawn Park, Wiley Post Airport, Will
Rogers Airport and The Fairgrounds.
This includes the following highways...
Interstate 35 near mile marker 123.
Interstate 40 between mile markers 137 and 150.
Interstate 44 between mile markers 116 and 125.
LAT...LON 3541 9749 3538 9764 3537 9775 3551 9775
3557 9757
TIME...MOT...LOC 1938Z 354DEG 3KT 3545 9764
WRThe Vance AFB radar (KVNX), 85 km away, was scanning. The volume nearest the first event began at 19:51 UTC.
3 thunderstorm wind. Local standard time, as filed.
Tree limbs reported downed.
Estimated severe wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, July 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 976437, 976436, 976438.